[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.204.200.74. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
February 23, 1981

Panel Discussion: Management of Acetaminophen Overdose

Arch Intern Med. 1981;141(3):401-403. doi:10.1001/archinte.1981.00340030133025
Abstract

Dr Winchester  : One of the controversial issues that came out in the article of Dr Meredith and his colleagues is the delay of vomiting and symptoms in the cases reported to the National Poison Information Service (NPIS) of Great Britain. I would like to ask Dr Meredith and the panel, in general, first, whether there has been any defect in the reporting by physicians in your survey and, second, whether there is any evidence that the combination tablets have an antiemetic effect? More than half of your patients who reported had taken a combination tablet.

Dr Meredith  : I think the reporting is reliable. Nevertheless, it is possible that some of the more subtle symptoms are missing. For this reason, we attempted to corroborate the more indirect findings of the NPIS by including figures from the Analgesic Overdose Survey in which patients were admitted to hospitals that had a special interest

First Page Preview View Large
First page PDF preview
First page PDF preview
×